MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI CERVICAL SPINE LOCKING SCREW 14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI CERVICAL SPINE LOCKING SCREW 14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 04.617.814
Medical Device Problem Codes Device Slipped (1584); Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device¿s lot number is unknown.Complainant part is not expected to be returned for manufacturer review / investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had an anterior cervical discectomy & fusion implantation on (b)(6) 2019.During a follow up on (b)(6) 2019, the patient underwent removal of a cervical spine locking screw which was found to be backing out due to loosening.No surgical delay and adverse events were reported.Loosened screw was removed, the rest of the zero-p device remained intact, and fusion was taking place.Concomitant device reported: unk - cage / plate: zero-p (part / lot # unknown, quantity 1).This report is for one (1) 3.0 mm ti cervical spine locking screw 14 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: 3.0mm ti cervical spine locking screw 14mm) was received at cq.Visual inspection of the returned 3.0mm ti cervical spine locking screw 14mm was performed at customer quality (cq) the device has cosmetic damage device was nicked/stripped.No x ray was provided and mating device was not returned, so we cannot confirm that the device was backing out due to loosening which does not agrees with the reported complaint condition.Functional test.Functional test cannot be performed because mating device was not returned.Dimensional inspection: the diameter of the screw head was measured ø3.47mm at cq (calipers ca148p) which is within specification of ø3.45mm +0/-0.1mm per kortikalisschraube mit spez sl kopfgew design drawing se_107436 revision d.Document/specification review: kortikalisschraube mit spez sl kopfgew design drawing was reviewed and no design issues were observed.Investigation conclusion: the complaint of 3.0mm ti cervical spine locking screw is not confirmed as no x ray was provided and mating device was not returned, so we cannot confirm that the device was backing out due to loosening which does not agrees with the reported complaint condition.A root cause could not be determined during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Date of event is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM TI CERVICAL SPINE LOCKING SCREW 14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9098416
Report Number2939274-2019-60710
Device Sequence Number2802505
Product Code KWQ
UDI-Device Identifier10705034742274
UDI-Public(01)10705034742274
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.617.814
Device Catalogue Number04.617.814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/21/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/PLATE: ZERO-P; UNK - CAGE/PLATE: ZERO-P
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight112